Jump to content

Really struggling and need some direction!


[Re...]

Recommended Posts

I live a very stressful life and a couple of years back my physiatrist started me on Lorazepam 1mg in the morning and 1mg at night. This was after I told him that a friend originally gave me one of his pills and I got relief from it.

 

So, life went on for a while and everything was fine, except I felt like a zombie and tried unsuccessfully many times to stop taking the pills.

 

Another doctor came along and suggested I start taking Gabapentin and Duloxetine as well, to “support” me while I try and lower my Lorazepam dose. This worked somewhat, and I am now holding steady at .25mg in the morning and .25mg in the afternoon.

 

That’s the background – now here is my current doses:

 

1. Lorazepam .25mg twice daily

2. Gabapentin 600mg twice daily

3. Duloxetine 30mg once daily

 

My current issue is as follows – neck pain!

 

I have pain in the back of my neck that’s increased over the past few years that seems to be worse when my medications wear off (between doses), but I don’t know if the two are related! I’ve gotten scans that show minor neck issues – but doctors say it looks like normal “wear and tear” from getting older (I’m in my earlier 40s).

 

Some doctors are talking about neck surgery, while others say the issue is mental and just stemming from my stress and that stress not having a proper release so instead taking the form of pain in my neck!

 

A friend recommended this forum, saying it’s the best support group he has seen for helping people understand how to help themselves and make sense of the “trap” Benzos get you into.

 

Anyway, I know this is supposed to just be an introduction and I am truly grateful to those who have read this entire thing. I really need some advice and direction, and appreciate, from the bottom of my heart, those who are willing to try and guide me.

 

 

-RelentlessUnicorn

 

Link to comment
Share on other sites

Hello RelentlessUnicorn,

 

Welcome to BenzoBuddies, we are glad you are here!  It is good that you are looking into and trying to understand what is happening to you.  It sounds like at least some of the issue is that the benzos aren't working as well for you as they once did.  Many people ultimately find that they need to let the benzos go but this is a process that should be done slowly and safely.

 

I've put some links below to get you started.  I encourage you to do some reading here and see what may apply to you.  Let us know if you need help or have questions.  You can post when you are ready.

 

Again, welcome,

 

Kate08

 

The Ashton Manual

 

Reaching Tolerance Info

Link to comment
Share on other sites

Hi Unicorn, good to have you here. Your story sounds familiar. We all start of thinking these drugs are really helping only to find that they aren’t at all.

It’s great that you’ve been able to reduce to your current dose.

If it were me, I would definitely NOT consider any sort of surgery until the benzo issue is resolved. The pain could be due to interdose withdrawal especially as you mention that it’s worse when your Lorazepam wears off.

If you decide to quit, most people find that slow and steady works best. I used a pill cutter and a micro scale. If I can help you, I will.

Hardy.

Link to comment
Share on other sites

Thanks so much for the reply and warm welcome!

 

When you talk about "...need to let the benzos go...", what is it to be replaced with? Or, are you saying the log-term use of benzos is the cause of my neck pain?  ???

 

I think I have two separate issues going on:

 

1. I've taken these benzos for several years and now I get withdrawals when trying to stop and need to figure out a taper plan

 

2. I have neck pain caused by an actual issue in my neck as identified by an MRI and am getting a pain injection to see if it helps

 

Bottom line is that having both of these issues going on at the same time is very confusing and difficult to work with  :'(. I'm hoping to at least get some of the neck pain under control before trying to taper off of everything. I have a full-time job and worry about my performance - you know? I'm sure there's many here in the same boat and I'm so happy to have found this place  :smitten:.

 

 

-RelentlessUnicorn

 

Hello RelentlessUnicorn,

 

Welcome to BenzoBuddies, we are glad you are here!  It is good that you are looking into and trying to understand what is happening to you.  It sounds like at least some of the issue is that the benzos aren't working as well for you as they once did.  Many people ultimately find that they need to let the benzos go but this is a process that should be done slowly and safely.

 

I've put some links below to get you started.  I encourage you to do some reading here and see what may apply to you.  Let us know if you need help or have questions.  You can post when you are ready.

 

Again, welcome,

 

Kate08

 

The Ashton Manual

 

Reaching Tolerance Info

Link to comment
Share on other sites

Hi Hardy - thanks for the warm welcome and support!

 

Yeah, I'm with you, I've been pushing away the idea of having surgery until I figure out what exactly is going on with me. I'm totally into the idea of tapering off, I just know I need to go slow and take one step at a time. It's scary when you feel pain and worry what it can be - I'm happy to have gotten to the point where I know what needs to be done, it's just a slow annoying process waiting for doctor appointments (pain injection) and waiting to see the results so you can figure out next steps.

 

It's amazing how much these benzos take control of you and confused you senses when trying to determine how to take positive steps to help yourself!

 

 

-RelentlessUnicorn

 

Hi Unicorn, good to have you here. Your story sounds familiar. We all start of thinking these drugs are really helping only to find that they aren’t at all.

It’s great that you’ve been able to reduce to your current dose.

If it were me, I would definitely NOT consider any sort of surgery until the benzo issue is resolved. The pain could be due to interdose withdrawal especially as you mention that it’s worse when your Lorazepam wears off.

If you decide to quit, most people find that slow and steady works best. I used a pill cutter and a micro scale. If I can help you, I will.

Hardy.

Link to comment
Share on other sites

Hi Restless, you seem to be in the process of figuring everything out. It all takes time. Your neck pain could be a bit of both……a physical issue made worse by repeated tension between doses.

I hope you can find a taper plan that works for you and also get some relief for the pain.

I guess you get told…..You’re a pain in the neck……all the time!?

Hardy.

Link to comment
Share on other sites

RelentlessUnicorn, I am glad you are factoring in your job/job performance into the equation.  Staying functional in our day-to-day lives is one of the many reasons we suggest a slow taper.  Good on you for looking into things and being thoughtful about, taking it step-by-step.
Link to comment
Share on other sites

×
×
  • Create New...